How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask DR. EHTISHAM Your Own Question
DR. EHTISHAM
DR. EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 7601
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR. EHTISHAM is online now

I just took a second unnecessary dose of Azathioprine today

This answer was rated:

I just took a second unnecessary dose of Azathioprine today by mistake, and then immediately made myself throw up to get rid of these extra pills. Should this be ok or if not, a one time 'overdose' can be dangerous?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Azathioprine only
JA: Anything else in your medical history you think the Doctor should know?
Customer: I take it for Crohn's

Hello! My name is Dr.Ehtisham. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Thanks for asking

There is nothing to worry about

You will not be having any problem with this extra dosage

You should drink as much water as you can and it will pass

This is not a toxic dose and you will be fine

Please do let me know if you have any other question

 

If done please leave a 5-stars feedback rating

 

Regards

Customer: replied 10 days ago.
Thank you. Also, recently I have been having headaches, sore throat, some cough. Assuming this has nothing to do with corvid19, is is possible that my dose of Azathioprine is too big, or I have been on it for too long? I've been taking it for over 2 years now and my blood count has been fine so far.

How much Azathioprine you are taking daily?

Customer: replied 10 days ago.
50 mg
Customer: replied 10 days ago.
I've had the above symptoms pretty much for 3 weeks now, not severe but there

Thanks

You are not taking a very high dose of Azathioprineso you should continue with it as advised with monitoring of blood counts

Please do let me know if you have any other question

 

If done please leave a 5-stars feedback rating

 

Regards

Customer: replied 10 days ago.
Thank you

You are welcome

Please do let me know if you have any other question

 

If done please leave a 5-stars feedback rating

 

Regards

DR. EHTISHAM and 5 other Medical Specialists are ready to help you